Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Scared about w/dl... flyingdreams

Posted by Questionmark on January 30, 2004, at 13:54:52

In reply to Re: Scared about withdrawal symptoms, posted by flyingdreams on January 28, 2004, at 18:34:36

Hi. It does not take nearly a year for drugs to get completely eradicated from our bodies (except maybe for some of the traditional antipsychotics or maybe some really fat-soluble drugs like THC that one has been using for a very long time).
Unfortunately, it does seem like withdrawal from meds can last for months (though as you kinda said the really physical, sickness-like symptoms seem to go away in a couple weeks or so, depending). And i duno; i'm not sure. But from the only real withdrawal experience i ever went through (from Paxil: at mostly 40mg/day for about 2 years), i know that i felt horribly, abnormally depressed for months and months after i quit. Maybe this was just because of the pathetic, wretched state of my life at the time, and waking up to it from my Paxil-induced numbness-- i'm really not sure-- but i know it was terrible and it did not feel right at all. i never even went back to my "normal" state of depression or felt better at all until i went on Nardil this past September. Since then i've felt proFOUNDly better. Nevertheless, i'm still quite scared of the withdrawal i might have to go through from someday quitting this blessed substance. Anyway, sorry to be such a downer. Just.. make sure you taper very slowly. It's no joke. And if you're getting off an SSRI or Effexor (which is the case), then i'd really suggest tapering off small doses of Prozac for awhile (since it's half-life is so long). Good luck to youz!

>I'm on day 15 and the worst is constant naseau and insomnia. Gatorade & Tylenol PM helps this some. I've heard it can take 2-5 weeks for the really bothersome worst part of withdrawals to go away, then 3-4 months of less bothersome withdrawals. When I say a year, I don't mean a year of symptoms, but for the drugs to be out of your body. When the symptoms go away it doesn't mean the drug is all gone yet. I've heard some have an occasional symptom for a year. Knowing this makes it easier to deal with. I'm anxiously awaiting the withdrawals to end and feel my self again. It's been 14 yrs! I don't remember what's it's like to be off these stupid drugs. If I had known before about these withdrawals I could have gotten off them a long time ago. I've tried several times to get off them without success because of the withdrawals and the fact no one told me about them. I figured that was just what it felt like to be off the drugs and ran back to them. It's a shame more doctors don't tell people about the withdrawals, people suffer instead. But that's what keeps these drug companies and doctors in business! Shame on them!


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[307344]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Questionmark thread:305775
URL: http://www.dr-bob.org/babble/20040127/msgs/307344.html